Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2018, 9:15 PM EDT for 7 counties in Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 9:15 PM EDT (01:15 UTC)
- Expired
- Jun 3, 2018, 9:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Pike County, GA, Spalding County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:18 PM EDT | TSTM WND DMG | Thomaston, GA | A TREE WAS REPORTED DOWN ON OLD ALABAMA ROAD. |
| Jun 3, 9:24 PM EDT | TSTM WND DMG | 2 E Thomaston, GA | A TREE WAS REPORTED DOWN ON TRICE ROAD NEAR HIGHWAY 74. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
477
WUUS52 KFFC 040115
SVRFFC
GAC079-171-199-207-231-255-293-040145-
/O.NEW.KFFC.SV.W.0106.180604T0115Z-180604T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
915 PM EDT SUN JUN 3 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Spalding County in west central Georgia...
East central Meriwether County in west central Georgia...
Pike County in west central Georgia...
Southwestern Monroe County in central Georgia...
Upson County in west central Georgia...
Northwestern Crawford County in central Georgia...
Lamar County in west central Georgia...
* Until 945 PM EDT.
* At 913 PM EDT, a severe thunderstorm was located over The Rock, or
near Barnesville, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Griffin, Thomaston, Barnesville, Forsyth, Zebulon, Milner, Molena,
Yatesville, Williamson, Orchard Hill, Meansville, Culloden, Aldora,
Gay, Sunset Village, Lincoln Park, The Rock, Atwater, Hilltop and
Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3325 8436 3320 8417 3303 8393 3277 8402
3268 8416 3269 8420 3272 8422 3272 8424
3273 8423 3274 8424 3272 8426 3274 8427
3276 8430 3276 8433 3278 8435 3278 8436
3306 8463
TIME...MOT...LOC 0113Z 301DEG 35KT 3297 8421
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:40 PM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 2:40 PM EDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 240 PM EDT Sun Jun 3 2018 .SHORT TERM /Tonight through Monday Night/... Main focus of the short term continues to be the convection expected this afternoon and evening. This activity is associated with a shortwave moving through the region, and at this time is beginning to move into far north Georgia from Tennessee. Daytime heating has been enough to punch through two inversions and provide more than sufficient instability. Still anticipate portions of central Georgia to see CAPE in excess of 3000-3500 J/Kg. This unstable environment, combined with the deep moisture profile and shortwave energy will allow for at least scattered thunderstorm development, if not more significant in coverage. Hi-Res short-term models have backed off in both coverage and intensity, so updated forecast package does have slightly lower PoPs through the early evening hours. Will continue to monitor and determine whether further adjustments may be needed. Unlike yesterday with what ended up being a meek wind threat, modeled DCAPE over the area approaches 2000 J/Kg today, and could result in severe storms producing strong damaging winds. SPC does have the state in a Marginal Risk for severe storms, with wind being the main concern, and hail also possible. Beyond this evening, the shortwave moves through and puts the state in dry northwest flow before high pressure centers over the region. As a result, benign weather is expected - certainly a welcome change from the soggy, active pattern the region has been in in recent weeks. Temperatures will reach into the 80s Monday, and with dew points settling into the 50s, overnight lows will be cool. 31 .LONG TERM /Tuesday through Sunday/... No major changes to the current long term forecast. Previous long term discussion follows... 17 LONG TERM /Monday Night through Saturday/... Continued good news in the long term as the dry air sinks farther south into the area through much of the week with consecutive days of little to no precipitation expected across north/central GA. While a closed low drops into New England Tuesday through Wednesday, the energy associated with this system should stay well north of the region. It should be noted that there is a weak impulse rounding this trough in the central CONUS that may provide enough lift to result in a MCS type complex dropping south into the Gulf Coast states Wednesday. This should have little impact in GA, possibly providing an increase in clouds across the southwestern tier. Confidence on this feature is low at this time, so have kept the area dry. At the surface high pressure remains in control through Thursday, eventually shifting offshore. The closed low/trough pivots off the the coast Thursday through Friday with weak NW flow aloft as ridging in the desert SW tries to build further east. Impulses will increase within the northern stream with better deep layer moisture moving into the region to end out the week. This will mean a better chance of seeing showers/thunderstorms Friday into Saturday, especially across north GA. The coverage however still seems limited given most of the energy remains to our north. 26 && .AVIATION... 18Z Update... VFR conditions through the period. Challenging precip/TS forecast as organized convection is expected to impact the state today. Have continued TEMPO for 20-00z for the metro-Atlanta area, and an hour or so after for KCSG, KAHN and KMCN. Expect gusty winds within/near convection, otherwise northwest winds at 8-12kt with gusts to 20kt. Expect winds to come down somewhat overnight before increasing back to 9-12kt after 15z. Clearing skies after afternoon/evening storms will remain VFR through the remainder of the period, with quiet weather in store through Monday. //ATL Confidence...18Z Update... Medium on TSRA potential and timing. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 61 84 / 20 0 0 5 Atlanta 65 84 64 84 / 20 0 0 5 Blairsville 56 79 54 80 / 30 0 0 5 Cartersville 60 84 59 84 / 20 0 0 5 Columbus 68 88 64 88 / 30 0 0 0 Gainesville 63 84 62 82 / 20 0 0 5 Macon 68 88 62 88 / 30 0 0 5 Rome 61 84 59 84 / 10 0 0 5 Peachtree City 64 86 60 85 / 20 0 0 5 Vidalia 73 89 67 89 / 30 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jun 3, 2:45 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Sun Jun 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening. A few of these storms could become severe with damaging winds, frequent lightning and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms over parts of central Georgia Thursday afternoon, and across the entire region Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 3, 7:51 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT SUN JUN 3 2018
GAZ090-091-102-103-040030-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
751 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTAHOOCHEE...
STEWART...WESTERN MARION AND NORTHWESTERN WEBSTER COUNTIES UNTIL 830
PM EDT...
At 751 PM EDT...a strong thunderstorm was near Hatchechubbe, or 9
miles east of Hurtsboro...moving southeast at 30 mph.
HAZARD...Winds 40 to 50 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Cusseta, Richland, Fort Benning/lawson Army Air Fld,
Charles, Christopher, Kimbrough, Westville, Jamestown/south Fort
Benning, Brooklyn, Renfroe, Manta, Troutman, Omaha, Sanford, Louvale
and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8507 3209 8504 3213 8506 3218 8501
3220 8496 3222 8498 3222 8493 3225 8492
3226 8489 3230 8494 3232 8500 3235 8500
3235 8463 3193 8465 3192 8467
TIME...MOT...LOC 2351Z 304DEG 25KT 3224 8525
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 3, 8:08 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT SUN JUN 3 2018
GAZ056-057-068-070-040045-
Lamar GA-Spalding GA-Pike GA-Henry GA-
808 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR...SPALDING...
NORTHEASTERN PIKE AND SOUTHERN HENRY COUNTIES UNTIL 845 PM EDT...
At 807 PM EDT...a strong thunderstorm was over Walker Mill, or near
Griffin...moving southeast at 25 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Williamson, Orchard Hill, Sunny Side, East Griffin, Highland
Mills, Towalaga, Experiment, Walker Mill, Vaughn, Rover, Luella and
Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3330 8439 3337 8421 3331 8407 3330 8407
3330 8410 3329 8409 3328 8409 3312 8427
3321 8442
TIME...MOT...LOC 0007Z 304DEG 23KT 3326 8418
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 3, 8:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 WSW OLA 33.43N 84.06W
06/03/2018 HENRY GA NWS EMPLOYEE
TREE REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 81
AND NEW HOPE ROAD.
&&
EVENT NUMBER FFC1800249
LREAVESSpecial weather statement, Jun 3, 8:55 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT SUN JUN 3 2018
GAZ072-073-083-084-040130-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
855 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS
COUNTIES UNTIL 930 PM EDT...
At 855 PM EDT...a strong thunderstorm was over Gray...moving
southeast at 20 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gray, Gordon, Ivey, Postell, James, Bradley, Myricks Mill, Mountain
Springs, Griswoldville, Haddock, Greenberry Crossroads and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3300 8366 3310 8353 3290 8318 3276 8336
TIME...MOT...LOC 0055Z 323DEG 19KT 3299 8353
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 3, 9:00 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT SUN JUN 3 2018
GAZ072-081>083-094-095-040130-
Peach GA-Bibb GA-Houston GA-Crawford GA-Jones GA-Twiggs GA-
900 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHEASTERN HOUSTON...NORTHEASTERN CRAWFORD...SOUTHERN JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 930 PM EDT...
At 859 PM EDT...a strong thunderstorm was over Wesleyan, or 7 miles
northwest of Macon...moving southeast at 20 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Payne, Robins Air Force
Base, Payne City, Jack Brown Estates, Bullard, Rutland, Fitzpatrick,
Ripley, Huber, Cross Keys, Dry Branch, Skipperton, Elberta,
Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3277 8388 3294 8360 3275 8334 3256 8358
TIME...MOT...LOC 0059Z 311DEG 16KT 3289 8375
WIND...40MPHLocal storm report, Jun 3, 9:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 2 NE COLLIER 33.07N 83.98W
06/03/2018 MONROE GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN
ACROSS MONROE COUNTY.
&&
EVENT NUMBER FFC1800250
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 43 min |
| Jun 3, 8:08 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Jun 3, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Butts, Crawford, Lamar, Monroe, Spalding | 30 min |
| Jun 3, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Peach, Twiggs | 25 min |
| Jun 3, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Lamar, Meriwether, Monroe and 3 more | 30 min |
| Jun 3, 8:55 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Jun 3, 9:00 PM EDT | Special Weather Statement | FFC | Bibb | 30 min |
| Jun 3, 9:45 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 45 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | FFC | Macon | 27 min |
| Jun 3, 10:04 PM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Jun 3, 10:17 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Jun 3, 10:31 PM EDT | Special Weather Statement | FFC | Wilcox | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.